If this is your first visit, be sure to check out the FAQ in HCMA Announcements. You may have to register before you can post: click the register link above to proceed. To start viewing messages, select the forum that you want to visit from the selection below. Your Participation in this message board is strictly voluntary. Information and comments on the message board do not necessarily reflect the feelings, opinions, or positions of the Hypertrophic Cardiomyopathy Association. At no time should participants to this board substitute information within for individual medical advice. The Hypertrophic Cardiomyopathy Association shall not be liable for any information provided herein. All participants in this board should conduct themselves in a professional and respectful manner. Failure to do so will result in suspension or termination. The moderators of the message board working with the HCMA will be responsible for notifying participants if they have violated the rules of conduct for the board. Moderators or HCMA staff may edit any post to ensure it conforms with the rules of the board or may delete it. This community is welcoming to all those with HCM we ask that you remember each user comes to the board with information and a point of view that may differ from that which you hold, respect is critical, please post respectfully. Thank you

Announcement

Collapse
No announcement yet.

HCM= Beta Blockers= PSORIASIS!!!!

Collapse

About the Author

Collapse

Richard Nelsen Find out more about Richard Nelsen
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • HCM= Beta Blockers= PSORIASIS!!!!

    Yes I do have an attitude.... I have HCM and have been taking a Beta blocker (Toprol ) for about 5 years. About a year ago I noticed some dry skin patches... Long story short I find out one of the "benifits" of taking beta blockers is that they are a "trigger" for psoriasis! I have also found out that once you get this crud you will have it forever even if you stop taking beta blockers. Something to consider if there is another med. available for you such as a calcium channel blocker. Ask your Doctor about this.
    \"A Misty Morning Does Not Signify A Cloudy Day\'

  • #2
    Re: HCM= Beta Blockers= PSORIASIS!!!!

    Richard, I'm not disputing you, but I've never heard that about beta blockers. I just looked up atenolol and toprol in a pharmacy guide and didn't see that as a possible side affect. I did see that rashes and itching could be part of an allergic reaction. Can you tell us where you got your information?

    Reenie
    Reenie

    ****************
    Husband has HCM.
    3 kids - ages 23, 21, & 19. All presently clear of HCM.

    Comment


    • #3
      Re: HCM= Beta Blockers= PSORIASIS!!!!

      Originally posted by Reenie
      Richard, I'm not disputing you, but I've never heard that about beta blockers. I just looked up atenolol and toprol in a pharmacy guide and didn't see that as a possible side affect. I did see that rashes and itching could be part of an allergic reaction. Can you tell us where you got your information?

      Reenie
      [i]Sure Reenie, I have learned alot from these folks
      National Psoriasis Foundation http://www.psoriasis.org
      For those of you who might have missed it, here's a link to the thread that discusses the impact of beta blockers on p: http://www.psoriasis.org/forum/show...p?threadid=3503
      http://www.psoriasis.org/forum/show...t=beta+blockers

      http://www.psoriasis.org/forum/show...t=beta+blockers

      http://www.psoriasis.org/forum/show...t=beta+blockers

      http://www.psoriasis.org/forum/show...t=beta+blockers.



      From what I have learned this is not a hard and fast rule and does not apply to everybody that takes beta blockers. Hope this helps!
      \"A Misty Morning Does Not Signify A Cloudy Day\'

      Comment


      • #4
        Re: HCM= Beta Blockers= PSORIASIS!!!!

        http://www.psoriasis.org/forum/searc...der=descending

        For some reason those other sites are not coming up try this one^.
        \"A Misty Morning Does Not Signify A Cloudy Day\'

        Comment


        • #5
          Re: HCM= Beta Blockers= PSORIASIS!!!!

          i got psoriasis on my scalp when i was 10 or so and started betablockers at 13. 22 years later, the psoriasis is almost over my whole scalp and nothing has ever made it go away.

          i find tea tree oil helps the itching better than creams except the odor is very strong so i only use it before bed --and when i sleep alone. ; )

          this, combined with the hair loss properties of betablockers and my hyothyoirdism, i'm not optimistic about how much hair i'm going to have by the time i'm 50 and with the psoriasis, lordy will my head be ugly!

          i am trying the low acid diet and i've noticed a difference, but not a disappearance.

          Comment


          • #6
            Re: HCM= Beta Blockers= PSORIASIS!!!!

            Sarah, check out the psoriasis site as they have many treatments available to those of us that suffer. I have started using Paul Mitchell Tea Tree shampoo along with Paul Mitchell Tea Tree conditioner and I like it very much! You also might want to change what you use for personal soaps and laundry soaps as some can really make things worse. I hope you read thru the posts on the Psoriasis site as they are VERY helpful!
            I have my fingers crossed for you. Rick
            \"A Misty Morning Does Not Signify A Cloudy Day\'

            Comment


            • #7
              Re: HCM= Beta Blockers= PSORIASIS!!!!

              Thanks for the links, Richard. I haven't a clue about the connection, but it does sound like some people do see a change in psoriasis when they change their meds.

              Lisa, can you ask the docs their take on this?

              Reenie
              Reenie

              ****************
              Husband has HCM.
              3 kids - ages 23, 21, & 19. All presently clear of HCM.

              Comment

              Today's Birthdays

              Collapse

              Working...
              X